Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
brighteyedmomma

hormonal acne? birth control?

Recommended Posts

I'm new to the site, but I've been searching it and basically the entire internet for some kind of solution. I had never had acne till about 10 months after I had my daughter, and she is almost 3 now, and now I get cysts on my chin and some by my nose. I have tried EVERYTHING, from Proactiv, AcneFree, Neutrogena Advanced Solutions, Clean & Clear...you name it I tried it. I am currently washing with Dove Soap or Cetaphil Antibacterial Cleanser Bar and then using Benzaclin. I haven't seen much improvement. My skin is really dry now. I am thinking of going on birth control, but I have weight I need to lose as it is, and do not want to gain anymore, plus I am worried about side effects....I had a Mirena IUD twice now, first right after my daughter was born, I took it out when she was about a year old, and then had one put in again December of last year and just took it out about 2 months ago.

Does anyone have any suggestions? I am guessing this is hormonal acne, but I have had blood tests and everything comes back fine. I just don't know what to do anymore, but this is ruining my self-esteem and making everyday a struggle to try and figure out how to stop this. FYI; Accutane is not an option for me.

Thanks!

Share this post


Link to post
Share on other sites

Maybe look into Spironolactone? I have hormonal acne too and for the past couple of years Yasmin has been doing a great job controlling it but all of a sudden this week I broke out like crazy and my derm gave me Spironolactone. I didn't gain weight when I started Yasmin and I had pretty much perfect skin up until now so I would definitely recommend that first. I am hoping that I broke out this time because I forgot to take it for a couple of days actually. Can't say if the spironolactone works for me yet as I've only been on it for a week but I've read some good things about it here.

Share this post


Link to post
Share on other sites

Try a low dose BCP since it's less likely to have side effects- e.g. Yaz or Ortho-Lo. However you're not necessarily going to gain weight on BCPs. I've lost about 10-15 pounds since starting BCPs. If you go with a higher dose of estrogen, you're more likely to get weight gain, headaches, and other side effects.

Share this post


Link to post
Share on other sites
Maybe look into Spironolactone? I have hormonal acne too and for the past couple of years Yasmin has been doing a great job controlling it but all of a sudden this week I broke out like crazy and my derm gave me Spironolactone. I didn't gain weight when I started Yasmin and I had pretty much perfect skin up until now so I would definitely recommend that first. I am hoping that I broke out this time because I forgot to take it for a couple of days actually. Can't say if the spironolactone works for me yet as I've only been on it for a week but I've read some good things about it here.

I was going to sugest spiro and/or BCP (namely Yasmin.) That's what cleared me up. Of course, if you're ttc again, you can't take either of those.

Share this post


Link to post
Share on other sites

bcp is estrogen? cool! hey has anyone noticed there hips growing wider when on the pill? cuz estrogen is responsible for the growth of hips and female characterisics etc. i'm a teen and i have slightly broad shoulders could bcp help the the wait on the ass and hips? cuz i would like to have slightly widers hips and a bigger butt(estrogen causes big butts)

Share this post


Link to post
Share on other sites

Thanks everyone for your input!

We will probably not ttc again till next year, so I can deal with the bcp till then. I just went to the dr. today and she put me on loestrin fe...I have to wait for my period to start before starting it but here's to hoping!

Share this post


Link to post
Share on other sites
Thanks everyone for your input!

We will probably not ttc again till next year, so I can deal with the bcp till then. I just went to the dr. today and she put me on loestrin fe...I have to wait for my period to start before starting it but here's to hoping!

I just got a prescription LoEstrin Fe (well, the generic, Microgestin Fe) too. I used to be on LoEstrin 24 Fe, and that stuff was rad, 'cause I didn't get my period at all. But right now, I'm in the same boat as you--just waiting to get my period so I can start taking it.

Share this post


Link to post
Share on other sites
Thanks everyone for your input!

We will probably not ttc again till next year, so I can deal with the bcp till then. I just went to the dr. today and she put me on loestrin fe...I have to wait for my period to start before starting it but here's to hoping!

I just got a prescription LoEstrin Fe (well, the generic, Microgestin Fe) too. I used to be on LoEstrin 24 Fe, and that stuff was rad, 'cause I didn't get my period at all. But right now, I'm in the same boat as you--just waiting to get my period so I can start taking it.

My Dr. gave me Loestrin Fe as well, so as soon as a I start my period I will start taking it and hope it helps!

Share this post


Link to post
Share on other sites
My Dr. gave me Loestrin Fe as well, so as soon as a I start my period I will start taking it and hope it helps!

I'm starting my pack this Sunday (the 29th). I'm so excited. I mean, I'm definitely not looking forward to the nausea I always get during my entire first week on the pill, but once that subsides, it's all good. : )

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×